Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 14, 2005, 3:08 PM EST for Effingham County, Georgia; Jasper County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2005, 3:08 PM EST (20:08 UTC)
- Expired
- Mar 14, 2005, 3:45 PM EST
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 142008 SVRCHS GAC103-SCC053-142045- /O.NEW.KCHS.SV.W.0016.050314T2008Z-050314T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EST MON MAR 14 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 345 PM EST * AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RINCON...OR ABOUT 12 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... RINCON... HARDEEVILLE AND PURYSBURGH... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3233 8125 3226 8130 3220 8102 3232 8101 $$
2 follow-up statements
000 WWUS52 KCHS 142020 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EST MON MAR 14 2005 GAC103-142030- /O.CAN.KCHS.SV.W.0016.000000T0000Z-050314T2045Z/ EFFINGHAM- 320 PM EST MON MAR 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY HAS BEEN CANCELLED... TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3233 8111 3224 8113 3220 8102 3232 8101 $$ SCC053-142045- /O.CON.KCHS.SV.W.0016.000000T0000Z-050314T2045Z/ JASPER- 320 PM EST MON MAR 14 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR JASPER COUNTY... AT 315 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MORGAN...OR ABOUT 14 MILES EAST OF SPRINGFIELD...MOVING EAST AT 30 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HARDEEVILLE. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3233 8111 3224 8113 3220 8102 3232 8101 $$
000 WWUS52 KCHS 142041 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 341 PM EST MON MAR 14 2005 SCC053-142051- /O.EXP.KCHS.SV.W.0016.000000T0000Z-050314T2045Z/ JASPER- 341 PM EST MON MAR 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY WILL EXPIRE AT 345 PM EST... AT 340 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3233 8111 3224 8113 3220 8102 3232 8101 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:55 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 14, 1:55 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION/...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 155 PM EST MON MAR 14 2005 UPDATE...WILL UPDATE PRODUCTS TO INCLUDE SEVERE THUNDERSTORM WATCH 50 FOR THE SOUTHEAST GEORGIA PORTION OF THE COUNTY WARNING AREA AS WELL AS BEAUFORT AND JASPER COUNTIES IN SOUTHEAST SOUTH CAROLINA. THIS WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING. && .SHORT TERM /TODAY/...FRONT IS MAKING STEADY PROGRESS SOUTHWARD ACROSS THE NORTHERN TIER OF THE CWA THIS MORNING. AS THIS TREND CONTINUES THROUGH THE MORNING...RAIN CHANCES WILL DECREASE ACROSS THE AREA FROM NORTH TO SOUTH. WILL LIKELY TAKE OUT WORDING OF THUNDER ACROSS THE NORTHERN TIER AND LEAVE IN FOR THE AREA MAINLY SAV SOUTHWARD. WITH PLENTY OF LOW STATUS TO OUR NORTH...THE HIGH FOR CHS WILL LIKELY BE REACHED IN THE NEXT HOUR BEFORE THE CAA KICKS IN AND DENSE OVERCAST MOVES OVERHEAD. MAY ELECT TO INPUT SOME WORDING ON TEMPS HOLDING STEADY IN THE SC ZONES. WILL PROBABLY WAIT ON THE UPDATE UNTIL THE FRONT HAS PUSHED A LITTLE FARTHER SOUTH THROUGH A FULL SECTION OF MY ZONES. EXPECT TO UPDATE AROUND THE NOON HOUR. && .MARINE...WINDS ARE GENERALLY 15 KT OR LESS WITH SLIGHTLY HIGH CONDITIONS OVER THE OUTER GA WATERS. SEAS HAVE SETTLED DOWN TO LESS THAN 4 FT THIS MORNING. WILL LIKELY MAINTAIN A LULL IN CONDITIONS THIS AFTN AS THE FRNTL BNDRY DROPS S THROUGH THE AREA. WINDS TO INCREASE OUT OF THE NE TONIGHT AS GRADIENT PINCHES ALONG THE COAST. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED TODAY. WILL MAKE SOME ADJUSTMENTS MAINLY TO WIND DIRECTIONS BASED ON CURRENT AND EXPECTED CONDITIONS. && .AVIATION...LOW CLOUDS TO FILL IN THIS AFTN AS THE WEDGE FRONT DROPS S ACROSS THE AREA. THE BNDRY MAY SLOW DOWN THIS AFTN BEFORE REACHING SAV HOWEVER LOW CLOUDS HAVE ALREADY MOVED IN THERE. THE PRECIP IS ACTUALLY LAGGING BEHIND THE FRONT QUITE A BIT AND IS MAINLY MOVING OFF THE COAST THIS MORNING AS SHORTWAVE ENERGY MOVES E OF THE AREA. ADDITIONAL SHORTWAVE ENERGY FOR THIS AFTN WILL LIKELY IMPACT THE SAV TERMINAL WITH A BETTER CHANCE OF PRECIP THERE FOR LATER TODAY. WILL KEEP AN EYE ON TAFS AND LIKELY MAKE A FEW ADJUSTMENTS TO PRECIP AS TIMING BECOMES LESS DIFFICULT TO PIN DOWN. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...SEVERE THUNDERSTORM WATCH GAZ087-088-099>101-114>119-137>141. SC...SEVERE THUNDERSTORM WATCH SCZ047-048-051. MARINE...NONE. && PY/SLF
Hazardous weather outlook, Mar 14, 2:15 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 215 PM EST MON MAR 14 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-151000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 215 PM EST MON MAR 14 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7PM FOR PORTIONS OF SOUTHEAST GEORGIA INCLUDING BEAUFORT AND JASPER COUNTY IN SOUTH CAROLINA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG/SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR EXTREME SOUTHERN SOUTH CAROLINA AND MUCH OF SOUTHEASTERN GEORGIA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER AND THE SPECIAL WEATHER STATEMENT ISSUED BY CHARLESTON NATIONAL WEATHER SERVICE OFFICE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PY
In the hours before
Special weather statement, Mar 14, 12:57 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1257 PM EST MON MAR 14 2005 GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-142000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND JASPER-BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...RIDGELAND... BEAUFORT...HILTON HEAD...JASPER 1257 PM EST MON MAR 14 2005 ...SEVERE WEATHER OUTLOOK... ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME SOUTHERN SOUTH CAROLINA AND MUCH OF SOUTHEASTERN GEORGIA THIS AFTERNOON AND EVENING... A FRONTAL BOUNDARY WILL SLOWLY SINK SOUTH ACROSS THE AREA THROUGH THE AFTERNOON HOURS. WARM AND MOIST AIR AHEAD OF THE FRONT COMBINED WITH SUNSHINE OF THE DAY WILL LEAD TO AN UNSTABLE AIRMASS OVER SOUTHERN PORTIONS OF THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT...WITH A FEW OF THE THUNDERSTORMS POSSIBLY BECOMING SEVERE. IN SOUTHEAST SOUTH CAROLINA...THE GREATEST THREAT FOR SEVERE THUNDERSTORMS LOOKS TO OCCUR IN BEAUFORT AND JASPER COUNTIES. IN SOUTHEAST GEORGIA...THE GREATEST THREAT FOR SEVERE THUNDERSTORMS LOOKS TO OCCUR IN CANDLER...BULLOCH...EFFINGHAM...TATTNALL... EVANS...BRYAN...CHATHAM...LONG...LIBERTY AND MCINTOSH COUNTIES. THE MAIN THREATS FROM THE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF A PENNY OR LARGER. EMERGENCY MANAGEMENT PERSONNEL...LAW ENFORCEMENT AGENCIES AND SPOTTER GROUPS SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF ANY STATEMENTS OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 14, 3:03 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 303 PM EST MON MAR 14 2005 GAZ101-118-SCZ047-048-051-142030- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 303 PM EST MON MAR 14 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JASPER COUNTY...BEAUFORT COUNTY AND CHATHAM COUNTY THROUGH 330 PM EST... AT 303 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES WEST OF RAHNS...OR ABOUT 8 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RINCON... RAHNS...BLANDFORD AND BIRDS THROUGH 330 PM EST. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. HAIL UP TO 1/2 INCH IN SIZE IS ALSO POSSIBLE.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:32 PM EST | Special Marine Warning | CHS | 58 min | |
| Mar 14, 4:27 PM EST | Special Marine Warning | CHS | 93 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.